MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY XD; CORONARY DRUG-ELUTING STENT

BOSTON SCIENTIFIC CORPORATION SYNERGY XD; CORONARY DRUG-ELUTING STENT
Model Number H7493941820220
Medical Device Problem Codes Difficult to Remove (1528); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Arrhythmia (1721)
Date of Event 02/16/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that removal difficulty occurred and the patient experienced arrhythmia.The 100% occluded target lesion was located in the mildly tortuous and non-calcified obtuse marginal branch.A 2.25 x 20mm synergy xd drug-eluting stent was advanced for treatment.The stent was deployed, however, upon pulling negative, the balloon appeared to be stuck on the stent.The balloon was reinflated at low atmospheres and deflated slowly walking down the pressure.The balloon remained stuck to the stent even after multiple negatives pulled on stent delivery system (sds).The physician also attempted to push balloon forward and backward, however, the balloon remained stuck.A buddy wire was advanced to sds, but still there was no change.Subsequently, a guide advanced over the system to location of stuck stent balloon, balloon then pulled back and into guide and removed intact.Patient then became unstable.Repeat balloon inflations with a new balloon to stent were performed.Many attempts to remove the stent balloon possibly led to thrombosis and the patient experienced arrhythmia.In the physician's opinion, the device or procedure contributed to patient complications which led for repeat percutaneous coronary intervention (pci).No further patient complications were reported and the issue is ongoing.
 
Additional Manufacturer Narrative
Device evaluated by mfr.Synergy xd mr us 2.25 x 20mm stent delivery system (sds); catheter was returned for analysis.A visual, tactile examination identified multiple kinking along the length of the hypotube shaft.A visual and tactile examination of the outer and inner lumen and mid-shaft section found no issues.A microscopic examination identified multiple kinking along the length of the hypotube shaft.Further microscopic examinations identified a break in the lasercut region.The break was located approximately 13cm proximal from the guidewire exchange port.Both sections of the break were held together in the midshaft extrusion.A microscopic examination of the balloon identified no damage.There were traces of contrast media present inside the balloon.A microscopic examination of the bumper tip showed no signs of distal tip damage.
 
Event or Problem Description

Brand Name
SYNERGY XD
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key16526461
Report Number2124215-2023-08886
Device Sequence Number14108517
Product Code NIQ
UDI-Device Identifier08714729980735
UDI-Public08714729980735
Combination Product (Y/N)Y
Initial Reporter StateMO
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/30/2024
Device Model NumberH7493941820220
Device Lot Number0029192231
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/17/2023
Supplement Date Received by Manufacturer01/26/2024
Initial Report FDA Received Date03/10/2023
Supplement Report FDA Received Date02/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/31/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexUnknown